Alert archive / Illinois / Special Weather Statements in 2025
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 5, 2025, 5:57 PM CDT for Stephenson County, Illinois. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2025, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 5, 2025, 6:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Quad Cities, IA
- Hail
- 0.00 in
- Wind
- 50
County Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:09 PM CDT | TSTM WND DMG | Dakota, IL | A section of a large tree was reported down in Dakota, IL. Time is estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WWUS83 KDVN 052257
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
557 PM CDT Sat Jul 5 2025
ILZ002-007-052315-
Carroll IL-Stephenson IL-
557 PM CDT Sat Jul 5 2025
...A strong thunderstorm will impact portions of northeastern Carroll
and southeastern Stephenson Counties through 615 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Freeport, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Freeport and Ridott around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4247 8940 4223 8940 4220 8951 4220 8969
4216 8969 4215 8972 4216 8981 4224 8978
TIME...MOT...LOC 2256Z 240DEG 49KT 4224 8965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JTSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:33 PM CDT, 3 hours 24 minutes earlier. Its key messages:
- Scattered to widespread showers and thunderstorms are forecast this afternoon into tonight (50-80%), a few of which could become strong to severe
- Occasional chances of showers and storms remain in the picture through next week, but with plenty of dry periods interspersed
Area forecast discussion, Jul 5, 2:33 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 233 PM CDT Sat Jul 5 2025 .KEY MESSAGES... - Scattered to widespread showers and thunderstorms are forecast this afternoon into tonight (50-80%), a few of which could become strong to severe - Occasional chances of showers and storms remain in the picture through next week, but with plenty of dry periods interspersed && .SHORT TERM /THROUGH SUNDAY/... Issued at 231 PM CDT Sat Jul 5 2025 A more active day remains on tap today, with increasing chances of showers and storms (50-80%) this afternoon lingering into tonight. The culprit is a mid-level shortwave trough and attendant cold front that is approaching the region from the northwest. Some isolated strong to severe storms are possible. Analysis of the convective parameter space indicates that damaging winds will be the primary threat due to copious PWAT values in excess of 2 inches (near the maximum for the DVN 06.00z sounding climatology per SPC). Additionally, steep low-level lapse rates will be in place, which should combine with the high PWATs to result in the threat for some locally strong wet microbursts. As such, SPC has maintained a Marginal Risk (level 1 of 5) for severe storms for most of the CWA, save for the far southeastern areas. Storms look to come in two waves, with the first having more scattered coverage this afternoon along a pre-frontal trough, and a second more widespread round as the cold front moves through. Storms should begin to diminish after midnight tonight. With the anomalously high PWATs and high freezing levels around 16,500 ft per the 05.12z DVN RAOB, these conditions are supportive of torrential downpours due to efficient warm rain processes. Therefore, a secondary risk today is localized flash flooding with urban areas most at risk. Latest HREF ensemble QPF PMM values indicate total rainfall through tonight between 0.5 to 1.5 inches for a large portion of the area, with some isolated areas around 2 inches possible. Any lingering showers and storms around midnight tonight are expected to gradually diminish thereafter per the latest suite of CAMs. The bulk of the forcing with the front will remain to our south and east on Sunday, but a few isolated showers and storms can't be ruled out with a mid-level trough continuing to exit the area. Theta-e values will be lower, and with a lack of deep-layer shear and weaker low-level lapse rates, strong storms are not anticipated. Temperatures on Sunday will be more seasonal compared to the last few days, with highs warming to the lower to middle 80s. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Issued at 231 PM CDT Sat Jul 5 2025 Zonal flow aloft will be the norm for next week, which will help maintain seasonable July temperatures and humidity levels. Next week will continue to have periodic chances of showers and storms, particularly for Tuesday through Friday, as a series of mid-level shortwaves look to sweep through the area, but widespread rainfall is not anticipated. Confidence remains generally low this far out on the timing of these systems with 20-40% chances of showers and storms per the NBM. Despite the lower confidence, there are some signals in the various extended machine learning output for the potential for isolated strong to severe storms Tuesday through Friday, so something to be mindful of as we go through the upcoming week. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1240 PM CDT Sat Jul 5 2025 Increasing chances of thunderstorms remain on tap for this afternoon as a trough of low pressure approaches the area. Brief MVFR to IFR conditions are possible under the heavier downpours, with visibilities as low as 2SM possible. Additionally, some gusty and erratic winds are possible with some of the stronger thunderstorms. A cold front will sweep through this evening into tonight, leading to yet another round of showers and thunderstorms, with more potential for locally strong wind gusts. Not only will winds turn more northwesterly behind the front, but cooler air will help support lowering ceilings down to at least MVFR, if not IFR, with confidence in IFR cigs highest near DBQ. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Schultz LONG TERM...Schultz AVIATION...Schultz
Hazardous weather outlook, Jul 5, 4:12 AM CDT, 13 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 412 AM CDT Sat Jul 5 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-060915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 412 AM CDT Sat Jul 5 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected this afternoon into early tonight. A Marginal Risk (level 1 of 5) for a few severe storms remains in place over most of the outlook area, with the primary threats being isolated damaging winds and torrential downpours which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY There are occasional chances for thunderstorms through next week, but it is too early to assess the risk for severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Uttech
In the hours before
Local storm report, Jul 5, 4:35 PM CDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
435 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tstm Wnd Dmg 1 S Moscow 41.57N 91.08W
07/05/2025 Muscatine IA Amateur Radio
Relayed report of a tree branch of unknown
size was down one miles south of Moscow.
&&
JTSLocal storm report, Jul 5, 4:47 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
447 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Tstm Wnd Gst Lowden 41.86N 90.92W
07/05/2025 M45 MPH Cedar IA CO-OP Observer
Thunderstorm storm wind gusts to 45 MPH.
0.60 inches of rain in 15 minutes.
&&
DCLocal storm report, Jul 5, 5:19 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
519 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Rain 2 SSE Hiawatha 42.02N 91.66W
07/05/2025 M3.00 Inch Linn IA Trained Spotter
Total rainfall from 230 PM this afternoon
through time of report.
&&
JTSLocal storm report, Jul 5, 5:26 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
526 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Rain 2 SE Iowa City 41.64N 91.51W
07/05/2025 M1.70 Inch Johnson IA Trained Spotter
Total rainfall so far today.
&&
JTSLocal storm report, Jul 5, 5:34 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
534 PM CDT Sat Jul 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Tstm Wnd Dmg Park View 41.69N 90.54W
07/05/2025 Scott IA NWS Employee
Retired NWS employee relayed photo on X of a
large tree branch down in Park View. Time
estimated by radar.
&&
JTSSpecial weather statement, Jul 5, 5:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
557 PM CDT Sat Jul 5 2025
ILZ002-007-052315-
Carroll IL-Stephenson IL-
557 PM CDT Sat Jul 5 2025
...A strong thunderstorm will impact portions of northeastern Carroll
and southeastern Stephenson Counties through 615 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Freeport, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Freeport and Ridott around 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4247 8940 4223 8940 4220 8951 4220 8969
4216 8969 4215 8972 4216 8981 4224 8978
TIME...MOT...LOC 2256Z 240DEG 49KT 4224 8965
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JTSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:12 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Iowa, Johnson, Keokuk, Muscatine, Washington | 48 min |
| Jul 5, 3:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 61 min |
Nearby
Special Weather Statements in Illinois, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.